Results 1 to 4 of 4

Thread: Rash from antibiotics??

  1. #1

    Default Rash from antibiotics??

    Hi there,

    My 9 month old baby girl has been sick this week. I took her to the GP and he said she had an ear infection so she was given antibiotics. Well she was on it for 3 days and then yesterday she came out in a rash on her tummy and back. I took her back to the GP and they said it must be from the antibiotics and to stop them. She still doesn't seem herself though and she is wanting to be cuddled all the time. Her temperature is normal now though, it was 38.8 the other day. so that is a relief.

    Do you think it will take a few days for the rash to go? Is it ok to keep giving her panadol regularly, or is this only for when she has a fever??


  2. #2

    Join Date
    Jul 2006
    Location
    Brisbane
    Posts
    6,689

    Default

    Yes, the rash could last a couple of days. Jack is allergic to one type of antibiotics too. If she still seems ill, you can take her back and ask for different antibiotics - she most likely would be fine with a different type. Go with your instinct. Panadol is ok for a little while, but I would be wary about giving it for too long.

  3. #3

    Default

    The antibiotics may not have had enough time to completely get rid of the infection so if your child is still not well, I don't think it is unreasonable to go back to the GP and ask for a prescription for a diff AB.

    Yes, you can continue to give panadol, but like Mantaray said, I would be disinclined to give it for a long period of time. If she is still needing it for pain (or fever), go back to the GP. You could also consider giving neurophen which has a longer acting time than panadol.

    HTH and hope your little one gets better soon.

    MG

  4. #4

    Join Date
    Sep 2005
    Location
    South Coast NSW
    Posts
    1,260

    Default

    My DS2 is allergic to penacillin, he came out with a rash, i stopped it straight away and was given a different antibiotic as it was for an ear infection aswell.

    Like MG said if she is still ill take her back for a different antibiotic...
    Hope she recovers soon.

Similar Threads

  1. Rash
    By Pandora in forum Baby & Toddler General Discussion
    Replies: 9
    Last Post: August 16th, 2007, 11:49 AM
  2. Help! Strange fine red rash on body on 14mth old, and big spots on face. What is it?
    By leanne30 in forum Baby & Toddler General Discussion
    Replies: 1
    Last Post: August 6th, 2007, 10:42 AM
  3. rash could be liver problem
    By soul in forum Pregnancy - Third Trimester General Discussion
    Replies: 57
    Last Post: January 16th, 2007, 12:47 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •